Will this get better ? Doctor said to take it for 4 to 5 weeks to feel full effect . I switched to this drug for the energy and weight loss and depression ... Once it's in full effect will the drowsiness go away and be energy ? Is this normal ?
Yes, this is normal. The side effects will subside over the next couple of weeks and it will take upwards of a month or so for full effect. Don't be surprised if the doctor increases your dosage as well.
Ashjack14, in answer to your question, it really depends on your reaction to Wellbutrin. Some people tolerate the drug quite well, but others have a hard time with it. I was in the second group and never got used to it. It made me sick to my stomach and would give me diarrhea too. Not only that, but I felt like I was on another planet, which was scary. There are many drugs out there for your conditions so don't hesitate to tell your doc what is up!
ashjack14 have alot of good answers But for the record you can't compare mg on different drugs like what i seen here it's like compairing apples to oranges so don't get them confused because of the mg..they are totally different drugs.
I tried a multitude of SSRI's and suffered awful side effects on each; libido loss, living in a constant fog etc. The closest to success for me was Zoloft. The doc then prescribed me to also take 300mg of Wellbutrin to counteract the Zoloft side effects. Worked awesome for me, so much so that we weaned me off the Zoloft and for the last 18 months have been going solo on the Wellbutrin. I still have anxiety, however the Wellbutrin is just keeping my head above the depression waters, without the side effects of an SSRI. My current life situation is also the worst it has ever been. So my experience has been very positive. Perhaps a combo is right for you. Of course the doc is the best to advise in this regard. Just thought I'd share my experience if it helps. Wellbutrin dos have good reviews; it's a personal thing though as we all know.
Yes, the zombie state you mentioned will get better... Give it time. I've now been on Welbutrin for over 15 years. It has been the key to my med "cocktail" and has worked wonders for me... Give it time, I'm sure you will be pleased with your results.
I am on wellbutrin also. I definitely had an increase in energy, but most anti-depressants take several weeks to really kick in. Before starting the medicine I would sleep most of the day but now I am able to get through most days without napping at all and with a normal amount of sleep at night. Definitely give it some more time as long as you are not having any negative reactions.
Wellbutrin is known to have more of a stimulating effect, and there has been a pharmaceutical company combining it with Topamax to develop a weight-loss drug that is not yet FDA approved. The depression should help a lot, as Wellbutrin specifically works to raise levels of dopamine, which is the "happy" neurochemical, and none of the other typical antidepressants can provide this 'service'. Wellbutrin is also known to be one of the few antidepressants that doesn't seem to "chemically castrate" people (a horrible, horrible side effect of antidepressants where no matter what is done, there is just no feeling).
All that being said, some antidepressants cause people to zombiefy, and that is NOT what you want out of an antidepressant. This is likely temporary for you, and with ANY antidepressant, you want to give it 4-8 weeks to "settle in", especially if you are still titrating up in dosage. If you are "without feeling", i.e. unable to feel emotion, cry, etc. then this is not an desired effect. Doctors want us to still be able to feel a range of emotions.
I would personally suggest that you give this medication (which is truly wonderful and life-changing for MANY people) a chance, and only after a few months, analyze how it is affecting you cognitively, physically, etc., then report to your doctor, and have a discussion as to whether you still feel zombiefied and need to discontinue or move to a different medication. It's good that you're asking questions early, because many people who are depressed are just relieved to no longer feel depressed, and don't realize until years later that they have been like the walking wounded. Catching it early is a really smart thing. Just give it a little more time - this is normal.
hello ashjack14... it must be overwhelming to get so many different replies from all of us, including myself now, but i really agree with so much of what everyone has told you! i have been taking wellbutrin xl, 150 mg, for over 2 years now and can say without hesitation, for myself, though it took a while for me and therapy has really helped, as well, wellbutrin has been just wonderful and has truly helped me to finally have a life without debilitating depression. i didn't get the instant results i was impatient for, but slow & steady helped wellbutrin win the anti-d race once it really got into my system after 2 months - AND helping me to "modify" some of my awful habits, like not getting enough sleep. i now feel the need to take better care of myself by getting more sleep and eating a healthier diet - these things have been key as well, and wouldn't have been possible without taking wellbutrin, for me : ) Good luck to you and let us know how it is going with your new med. Dani
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor has put me on three meds for weight loss.Bontril PDM 35mg-3 times daily,Wellbutrin 150mg-?
Updated 14 Nov 2012 • 1 answer
Updated 30 Dec 2014 • 2 answers
Updated 14 Feb 2016 • 2 answers
Updated 6 May 2017 • 1 answer
Just started Wellbutrin 100mg too my already Prozac 60mg.. So far can not sleep at all not good with
Updated 2 Sep 2017 • 1 answer